MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. IVORY PVC, NASAL, SOFT SEAL CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. IVORY PVC, NASAL, SOFT SEAL CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/179/055
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intubation for dental surgery the customer had to use three (3) tubes on the one patient, each time there were leaks.The balloon had always been checked beforehand.The leak came directly from the blue tube.The customer did leak tests in water to see and discovered a small hole in the tube and not in the balloon on each one.Throat edema was also noted from the reporter.Additional information was requested; however, no further information was received.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Device lot number is unknown, no product information has been provided to date.
 
Additional Manufacturer Narrative
Other, other text: no product or photographic evidence were provided to aid in this investigation.The complaint report offered insufficient details to determine whether this product functioned as intended, or was used in a manner consistent with its instructions for use (ifu) or failed to meet product specifications.Lacking any additional evidence, this complaint has been closed as unconfirmed.No lot number was provided for performance of a device history record review.

Brand Name
IVORY PVC, NASAL, SOFT SEAL CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15306357
Report Number3012307300-2022-16443
Device Sequence Number12106146
Product Code BTR
UDI-Device Identifier15019315022098
UDI-Public15019315022098
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/179/055
Device Catalogue Number100/179/055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown